| Model Number |
11330002 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Respiratory Arrest (4461)
| Date of Event |
09/02/2022
Type of Reportable Event
Death
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported events.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed upon completion of the investigation.
Event or Problem Description
It was reported to siemens that an adverse event occurred while operating the somatom xceed ct system.On (b)(6) 2022, an 82-year-old female patient underwent an abdomen and pelvis examination with contrast media.The patient was placed on the table and complained of difficulty breathing.Ct technicians readjusted the patient by raising the patient up a bit and the exam proceeded with first scan.The technician then entered the room to administer contrast; at which time the patient was still fine.After the breath hold portion of the scan, the patient complained of breathing difficulty again.Ct technicians attempted to remove the patient from the machine, however the machine faulted with an error stating "stop button has been pressed, press resume to continue".Another ct technician continued pressing 'resume' while the patient attempted to get off the table themselves.The ct technicians were not able to pull the table out of the bore during this time.Approximately 15-30 seconds later, the system turned back on, and they were able to pull the table out of the gantry, at which time the patient was set upright on the table.According to information provided to siemens, the patient died.The exact time and detailed circumstances of the patient's death are unknown currently.It is not clear from the escalation data if the ct scanner has caused or contributed to the patient's death.Siemens has requested additional information in order to conduct an investigation of the reported event.
Additional Manufacturer Narrative
Siemens has completed an investigation of the reported event.The root cause was determined to be a hardware error.Log files of the system were analyzed.The spiral was planned with a scan time = 8.878s and was loaded at 22:11:19.The spiral aborted due to an error [rac_tubenok (xra_e_313)] at 22:12:58 after 8.303s scan time.As a result, the safety circuit was opened and the pop-up "stop button has been pressed" was shown at the user interface.The customer pressed the "resume" button at 22:13:25 and a reset was performed to close the safety circuit.The gantry reached a stand by state again at 22:13:38.The system error caused a delay in examination of approximately 40 seconds after the examination was already 93% completed.This delay is rated as not significant for patient health impact.The identified error was caused by a communication problem within the system.Therefore, a cable was replaced by the service engineer to avoid further can communication warnings and possible scan aborts.The patient death was not associated with the system related scan interruption.Furthermore, it is always possible to extract the patient from the gantry by release of the tabletop of the patient handling system and manually pulling the table out.A possible error accumulation or even a systematic error, which would lead to a corrective action of the installed base, could not be determined by the investigation.